What are the side effects of Voxidep and Epitril?
My wife is being treated for "bipolar disorder" with Valance 500 mg once a day.. as she was too depressed, voxi dep 50 mg is added daily. in the night, epitril 0.5 mg is administered. are there any side effects, pl advice
These drugs are safe to use
Hello, Welcome to Health Care Magic
I can understand your concern for your wife. She has bipolar disorder and is on Velnace (Velproate), Voxidep (Fluvoxamine) and Epitril (Clonazepam).
Sodium Valproate is a mood stabiliser drug. The drug is usually considered as safe drug. It can cause side effects like nausea, vomiting, dizziness, weight gain, rise in liver enzymes in usual doses. Only in some rare individuals it causes serious liver toxicity. In some patients reduction of platelet count is seen. So while she is on this drug get her liver function tests done after every 2-3 months.
Fluvoxamine is a SSRI drug. The drug is not associated with serious side effects. It can cause nausea, diarrhoea, restlessness, sedation, drowsiness etc side effects. No serious side effects are seen at 50 mg doses. In usual cases SSRIs use in bipolar disorder can sometimes result in shif to mania. But Fluvoxamine and also Fluoxetine can be used in low doses even in bipolar disorder. She is on 50 mg doses and in my opinion that wouldn't cause shift to mania and it's safe to use for her. Still there is minor risk and if her psychiatrist agrees then that drug can be substituted with Fluoxetine which is relatively safer.
Clonazepam is a benzodiazepine drug. The drug causes sedation and results in good sleep. It has potential to cause dependence and has high abuse potential. Try to avoid giving her this drug regularly for long periods of time. Over all if used as per prescription or in SOS basis the drug is safe to use.
Continue to give her medicines as per prescription. It's safe to use these drugs and can also be used together. Discuss with her psychiatrist for substitution of Fluvoxamine if possible.
Thanks, Hope this helps you, if you have more doubts you can ask again
Drugs can cause manic switch but not usually in patients of depression
Hello thanks for asking again
A lot of individuals with depression are later reclassified into bipolar disorder after they develop symptoms of mania. This can also occur due to side effects of medicines also especially of high dose SSRIs which can cause manic switch. But patients of endogenous depression usually don't progress to mania. So as per my opinion labelling the medicine for her bipolar disorder is not correct.
She should be given the drugs as per prescription. As per my opinion no need to take the drugs for life time. In most of cases drugs doses are reduced by gradual tapering of doses after about 1-2 years of symptomatic improvement.
Individuals with bipolar disorder show aggression during mania but when they recover a lot of individuals go into depression and start showing symptoms like guilt. As per my opinion these symptoms will reduce with proper medicines and will take about 4-6 months at least.
Thanks, I hope this helps you. Still have more doubts please ask again. Take care
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Whats the side effects of ipills
- Does overdosed epitril have any side effects
- Epitril 05mg side effect
- Voxidep tablet side effects
- Side effect of epitril md
- Voxidep taplets side effects
- Epitril 05 whats its side effects
- Side effects of use of epitril 05mg
- Side effects of epitril 05
- Side effects of epitril